I started taking Tegretol on Sunday. I am suffering from such extreme side effects that my Dr tested me for Tegretol toxicity. All tests came back normal. Now what? I am getting about 50% pain relief, which is great, but the effects are so bad I still cannot work. I am as high as when I was taking tramadol and promethezine together, so I cannot drive. Dizzy, nauseated, stomach pains, crying constantly-big mood swings, tightness in my chest....I could go on, but even typing is making me more dizzy.
Can anyone tell me if this is normal...does it wear off and how soon? I haven't been to work in almost 2 weeks and I have a very special job that is really the best thing I have in my life and I don't want to lose it.
Just FYI, I am also on gabapentin, 3600mgs per day. Dr added in the Tegretol because I was experiencing such bad breakthrough pain.
I dont want to be on this drug and my Dr just wont listen. Tried to get another neurologist and they are all insisting on a new MRI/MRA before seeing me. I dont have the $1000 to do it, so I feel so stuck.
Hoping for help...
Wish I could help but I went through the same thing with pretty much all the meds out there for TN. However, the one medication I am taking for it after having had the MVD surgery is Keppra 500mg. It keeps the pain tolerable and doesn't have bad side-effects other than tiredness. Where is your pain?
Thanks Katie. My pain is in the lower limb on the left side of my face. Starting to get pain in my eye and forehead. :(
Yes, I had a similar issue with Tegretol. Totally could not handle it. It got better after about a month, but I still couldn't work or drive.
Give it a serious try for a period of time and document everything. Then say that you won't take it any more and give a good reason with detailed examples. Bring someone else to add their perspective. Think about what you want to do next and ask for that. Good luck.
Try Elavil it is also known to help. I am on 60 mg used to be 20 mg until pain kicked in again after nuclear dye went through me for a CAT scan. I have gone as high as 90 mg but have been able to deal with the pain for years with low dose of Elavil. It is worth a try in the low dose there are not many side affects except for dry mouth and being tired. I take it at 7 p.m. now so I can get up early however, I am super sensitive to medicine.